Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Oct 20, 2016, 8:15 PM EDT for Marion County, Monongalia County, Preston County, West Virginia; Garrett County, Maryland; Fayette County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2016, 8:15 PM EDT (00:15 UTC)
- Expired
- Oct 20, 2016, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Garrett County, MD, Fayette County, PA, Marion County, WV, Monongalia County, WV, Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 20, 3:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WUUS51 KPBZ 210015
SVRPBZ
MDC023-PAC051-WVC049-061-077-210100-
/O.NEW.KPBZ.SV.W.0155.161021T0015Z-161021T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
815 PM EDT THU OCT 20 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GARRETT COUNTY IN WESTERN MARYLAND...
SOUTH CENTRAL FAYETTE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
PRESTON COUNTY IN NORTHEASTERN WEST VIRGINIA...
SOUTHEASTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
EAST CENTRAL MARION COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 900 PM EDT.
* AT 815 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWBURG...OR
9 MILES WEST OF KINGWOOD...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
KINGWOOD...TERRA ALTA...ROWLESBURG...FARMINGTON...FRIENDSVILLE...
NEWBURG...ACCIDENT...BROOKHAVEN...REEDSVILLE...MASONTOWN...ALBRIGHT
AND TUNNELTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 7.
INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 14 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 3932 7990 3943 7989 3945 7994 3942 8001
3946 8006 3985 7955 3956 7919 3927 7984
TIME...MOT...LOC 0015Z 230DEG 34KT 3943 7986
HAIL...0.88IN
WIND...60MPH
$$
343 follow-up statements
916
WWUS51 KPBZ 210034
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 PM EDT THU OCT 20 2016
WVC049-210043-
/O.CAN.KPBZ.SV.W.0155.000000T0000Z-161021T0100Z/
MARION WV-
834 PM EDT THU OCT 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARION COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WESTERN MARYLAND...SOUTHWESTERN PENNSYLVANIA...AND NORTHEASTERN AND
NORTHERN WEST VIRGINIA.
LAT...LON 3946 7982 3956 7993 3985 7955 3956 7919
3933 7970
TIME...MOT...LOC 0033Z 230DEG 34KT 3954 7969
$$
MDC023-PAC051-WVC061-077-210100-
/O.CON.KPBZ.SV.W.0155.000000T0000Z-161021T0100Z/
GARRETT MD-FAYETTE PA-PRESTON WV-MONONGALIA WV-
834 PM EDT THU OCT 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN GARRETT...SOUTH CENTRAL FAYETTE...PRESTON AND EAST
CENTRAL MONONGALIA COUNTIES...
AT 833 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGWOOD...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
KINGWOOD...TERRA ALTA...ROWLESBURG...FARMINGTON...FRIENDSVILLE...
ACCIDENT...BROOKHAVEN...REEDSVILLE...MASONTOWN...ALBRIGHT...TUNNELTON
AND MARKLEYSBURG.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 7.
INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 14 AND 32.
PLEASE REPORT SEVERE WEATHER BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3946 7982 3956 7993 3985 7955 3956 7919
3933 7970
TIME...MOT...LOC 0033Z 230DEG 34KT 3954 7969
HAIL...0.75IN
WIND...60MPH
$$
34073
WWUS51 KPBZ 210046
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
846 PM EDT THU OCT 20 2016
WVC061-210055-
/O.CAN.KPBZ.SV.W.0155.000000T0000Z-161021T0100Z/
MONONGALIA WV-
846 PM EDT THU OCT 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONONGALIA COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WESTERN MARYLAND...SOUTHWESTERN PENNSYLVANIA...AND NORTHEASTERN WEST
VIRGINIA.
LAT...LON 3959 7979 3982 7951 3956 7919 3937 7961
TIME...MOT...LOC 0045Z 230DEG 34KT 3962 7957
$$
MDC023-PAC051-WVC077-210100-
/O.CON.KPBZ.SV.W.0155.000000T0000Z-161021T0100Z/
GARRETT MD-FAYETTE PA-PRESTON WV-
846 PM EDT THU OCT 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN GARRETT...SOUTH CENTRAL FAYETTE AND NORTHEASTERN
PRESTON COUNTIES...
AT 845 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
FRIENDSVILLE...OR 11 MILES NORTHEAST OF KINGWOOD...MOVING NORTHEAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
KINGWOOD...TERRA ALTA...FRIENDSVILLE...ACCIDENT...ALBRIGHT...
MARKLEYSBURG...BRANDONVILLE...BRUCETON MILLS...HAZELTON...MCHENRY...
CLIFTON MILLS AND SELBYSPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 7.
INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 19 AND 32.
PLEASE REPORT SEVERE WEATHER BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3959 7979 3982 7951 3956 7919 3937 7961
TIME...MOT...LOC 0045Z 230DEG 34KT 3962 7957
HAIL...0.75IN
WIND...60MPH
$$
34920
WWUS51 KPBZ 210053
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
853 PM EDT THU OCT 20 2016
MDC023-PAC051-WVC077-210103-
/O.EXP.KPBZ.SV.W.0155.000000T0000Z-161021T0100Z/
GARRETT MD-FAYETTE PA-PRESTON WV-
853 PM EDT THU OCT 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GARRETT...SOUTH
CENTRAL FAYETTE AND NORTHEASTERN PRESTON COUNTIES WILL EXPIRE AT 900
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WESTERN MARYLAND...SOUTHWESTERN PENNSYLVANIA...AND NORTHEASTERN WEST
VIRGINIA.
LAT...LON 3959 7979 3982 7951 3956 7919 3937 7961
TIME...MOT...LOC 0053Z 230DEG 34KT 3966 7950
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 8:07 PM EDT, 8 minutes earlier.
Area forecast discussion, Oct 20, 8:07 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
807 PM EDT Thu Oct 20 2016
.SYNOPSIS...
Low pressure and a crossing cold front will generate more rain
through Friday. Much cooler weather will follow for the weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The special 19Z KPBZ raob went up indicating 1.39 in of
precipitable water, which is roughly 200 percent of normal. This
is in an environment of deep southwesterly moisture feed as
indicated by nearly saturated conditions from the surface up to
about 600 mb with strong southwesterly flow through the layer.
This is embedded in a deeper layer of shear and a strongly anti-
cyclonically curved upper jet over the region. As the mid and
upper wave slowly advanced eastward overnight and tilt turns from
positive to neutral and eventually negative, the environment will
likely remain conducive to heavy rainfall as low level flow right
off the deck will likely continue strong isentropic ascent into
the slowly SEward moving frontal boundary. All of this is only
considering the synoptic portion of the equation.
In the more mesoscale, several smaller mesolows are advancing
northeastward in the deeply sheared environment ahead of the mid-
level wave. Each of these is harnessing a withering amount of
surface CAPE. Due to the slow-moving nature of the surface
boundary as well as mesoscale elements tracking up it, several
successive rounds of heavy rainfall will be possible as these
elements move northeastward in a friendly large scale environment
even as the threat for more significant convection wanes. The
previously issued flash flood watch remains in effect for this.
However, as convection tracks farther south and east into the
area and an increasing amount of the available surface-based
instability is used up, the severe thunderstorm watch has been
limited to just a few of the southeastern counties in the CWA at
this time. Fries
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Showers are expected to continue Friday as the surface low and
it's associated cold front slowly slides east of the area. The
upper trough is progged to continue it's slow approach Friday,
with the axis crossing Friday evening.
Cold advection in northwest flow, and the proximity of the upper
low/trough should keep shower chances continuing Saturday for
portions of the area. A few locations especially in the higher
terrain could see a few snow showers mix in at times. Building
high pressure and lowering inversion heights should result in
rapidly decreasing POPs by Saturday evening, with dry weather
continuing Sunday. Much cooler temperatures are expected, with
readings near or several degrees below the seasonal averages.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A fast moving shortwave is progged for an early week passage, with
most of the shower chances remaining north of PIT. Ridging is
progged thereafter through mid week before another trough advances
out of the Midwest by late week. Temperatures should average a few
degrees below seasonal levels through the period.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
All sites should gradually transition to IFR as low level moisture
increases and cold advection gradually begins. This will occur as
thunderstorm chances increasingly become confined to the SE
portions of the area. Guidance continues IFR conditions at all
sites through Friday, however there is a chance that as wind gusts
increase that a few sites may pop to MVFR for a time during the
afternoon. Fries
.OUTLOOK /FRIDAY NIGHT THROUGH MONDAY/...
Periodic restrictions are expected into Sunday as an upper trough
crosses the area.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Friday morning FOR MDZ001.
OH...Flash Flood Watch through Friday morning FOR OHZ039>041-
048>050-057>059-068-069.
PA...Flash Flood Watch through Friday morning FOR PAZ007>009-
013>016-020>023-029-031-073>076.
WV...Flash Flood Watch through Friday morning FOR WVZ001>004-012-
021-509>514.
&&Hazardous weather outlook, Oct 20, 7:57 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 757 PM EDT THU OCT 20 2016 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-074-WVZ001>004-012-513-514-220000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- WESTERN TUCKER-EASTERN TUCKER- 757 PM EDT THU OCT 20 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ075-076-WVZ021-509>512-220000- GARRETT-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON- 757 PM EDT THU OCT 20 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 499 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Oct 20, 6:07 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT THU OCT 20 2016
PAZ016-022-023-202230-
ARMSTRONG-JEFFERSON-INDIANA-
607 PM EDT THU OCT 20 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN INDIANA...SOUTHERN
JEFFERSON AND EAST CENTRAL ARMSTRONG COUNTIES...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF INDIANA...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PUNXSUTAWNEY...RURAL VALLEY...BIG RUN...DAYTON...ROSSITER...MARION
CENTER...CHERRY TREE...CREEKSIDE...PLUMVILLE...GLEN CAMPBELL...ATWOOD
AND DIXONVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4072 7881 4069 7882 4068 7933 4087 7936
4104 7881 4101 7880 4081 7881 4072 7880
TIME...MOT...LOC 2207Z 246DEG 34KT 4078 7926
34Special weather statement, Oct 20, 6:10 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 610 PM EDT THU OCT 20 2016 PAZ029-073-075-076-202245- WESTMORELAND-FAYETTE-FAYETTE RIDGES-WASHINGTON- 610 PM EDT THU OCT 20 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE...SOUTHEASTERN WASHINGTON AND SOUTHWESTERN WESTMORELAND COUNTIES... AT 610 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BROWNSVILLE... OR 9 MILES NORTHWEST OF UNIONTOWN...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONNELLSVILLE...CALIFORNIA...MOUNT PLEASANT...SCOTTDALE... YOUNGWOOD...BROWNSVILLE...NEW STANTON...SOUTH CONNELLSVILLE... PERRYOPOLIS...NORTH BELLE VERNON...SPEERS AND BELLE VERNON. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN PENNSYLVANIA NEAR MILE MARKER 39...AND BETWEEN MILE MARKERS 43 AND 57. PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 73 AND 81. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3989 7984 4006 8000 4028 7958 4005 7943 TIME...MOT...LOC 2210Z 243DEG 33KT 4000 7984
Local storm report, Oct 20, 7:07 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
707 PM EDT THU OCT 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 WSW CONNELLSVILLE 40.00N 79.68W
10/20/2016 FAYETTE PA 911 CALL CENTER
MULTIPLE TREES DOWN AROUND THE TOWN
0625 PM TSTM WND DMG 3 NW CONNELLSVILLE 40.04N 79.62W
10/20/2016 FAYETTE PA 911 CALL CENTER
MULTIPLE TREES DOWN AROUND THE AREA
0630 PM TSTM WND DMG 4 SE SCOTTDALE 40.06N 79.55W
10/20/2016 FAYETTE PA 911 CALL CENTER
MULTIPLE TREES DOWN AROUND THE TOWN
&&
EVENT NUMBER PBZ1601888
EVENT NUMBER PBZ1601889
EVENT NUMBER PBZ1601890
24Local storm report, Oct 20, 7:28 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT THU OCT 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG 7 ESE MOUNT PLEASANT 40.10N 79.42W
10/20/2016 FAYETTE PA 911 CALL CENTER
MULTIPLE TREES DOWN AROUND THE AREA
&&
EVENT NUMBER PBZ1601891
24Local storm report, Oct 20, 7:53 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
753 PM EDT THU OCT 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 NW MASONTOWN 39.90N 79.98W
10/20/2016 GREENE PA 911 CALL CENTER
TREES DOWN IN CUMBERLAND TOWNSHIP
0609 PM TSTM WND DMG 2 ESE BROWNSVILLE 40.01N 79.85W
10/20/2016 FAYETTE PA PUBLIC
SEVERAL LARGE TREES SNAPPED OR UPROOTED. DAMAGE TO
SOFFIT FASCIA ON ONE HOME.
&&
EVENT NUMBER PBZ1601892
EVENT NUMBER PBZ1601893
24Special weather statement, Oct 20, 8:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
803 PM EDT THU OCT 20 2016
WVZ021-509>512-210030-
EASTERN PRESTON-PRESTON-MONONGALIA-MARION-RIDGES OF EASTERN
MONONGALIA AND NORTHWESTERN PRESTON-
803 PM EDT THU OCT 20 2016
...A STRONG THUNDERSTORM WILL AFFECT PRESTON...SOUTHEASTERN
MONONGALIA AND SOUTHEASTERN MARION COUNTIES...
AT 802 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAFTON...
MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINGWOOD...TERRA ALTA...ROWLESBURG...NEWBURG...BROOKHAVEN...
REEDSVILLE...MASONTOWN...ALBRIGHT...TUNNELTON...ISRAEL...BROWNS
CHAPEL AND FELLOWSVILLE.
THIS INCLUDES INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 11
AND 15.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3929 7987 3930 7989 3944 7990 3945 7994
3942 8001 3940 8003 3939 8009 3941 8011
3940 8012 3940 8014 3970 7981 3941 7950
3927 7985
TIME...MOT...LOC 0002Z 228DEG 33KT 3938 7998
34The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:03 PM EDT | Special Weather Statement | PBZ | Preston | 27 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Maryland, 2016Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.